Alert archive / Arkansas / Flash Flood Warnings in 2001

Flash Flood Warning 45, NWS Little Rock, AR

October 10, 2001Jefferson County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Oct 10, 2001, 9:02 PM CDT for Jefferson County, Arkansas. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Oct 10, 2001, 9:02 PM CDT (02:02 UTC)
Expired
Oct 10, 2001, 10:30 PM CDT
In force
88 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jefferson County, AR

The radar

The Little Rock radar (KLZK), 73 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1683 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1683 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
1.8
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 110202
FFWLIT
FFWLIT
ARC069-110330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
902 PM CDT WED OCT 10 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEFFERSON COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 1030 PM CDT

* AT 9 PM...RADAR SHOWED VERY HEAVY RAIN PERSISTING OVER JEFFERSON 
COUNTY. RADAR ESTIMATED ONE TO THREE INCHES HAD FALLEN SINCE 7 
PM...AND ANOTHER ONE TO TWO INCHES IS LIKELY THROUGH 10 30 PM.

&&

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF YOU ENCOUNTER WATER ACROSS THE ROAD...TURN
AROUND AND GO THE OTHER WAY.

DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3410 9194 3412 9221 3448 9220 3447 9173
          3410 9172

$$

54

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Oct 10, 3:30 PM CDT, 5 hours 32 minutes earlier.

Area forecast discussion, Oct 10, 3:30 PM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
330 PM CDT WED OCT 10 2001

THE COLD FRONT CONTINUES TO MOVE SLOWLY TOWARDS ARKANSAS. AS OF 18Z
IT EXTENDED FROM NORTHEASTERN MISSOURI TO SOUTHEASTERN KANSAS ACROSS
CENTRAL OKALHOMA AND INTO THE SOUTHERN PART OF THE TEXAS PANHANDLE.
NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE ALONG AND AHEAD OF THIS
COLD FRONT. THE COLD FRONT IS EXPECTED TO MOVE SLOWLY INTO ARKANSAS
TONIGHT AND A LOW WILL DEVELOP ALONG THE FRONT...AND THIS WILL TEND
TO SLOW IT DOWN EVEN MORE. SCATTERED TO NUMEROUS SHOWERS OR
THUNDERSHOWERS CAN BE EXPECTED OVER MOST SECTIONS THURSDAY. THERE IS
A CHANCE OF LINGERING SHOWERS INTO THURSDAY NIGHT...MAINLY OVER THE
EASTERN SECTIONS. TEMPERATURES WILL BE HIGHLY DEPENDENT ON
RAIN-COOLED AREAS AND WILL NOT BE EASY TO PINPOINT SO WILL NOT STRAY
TOO FAR FROM GUIDANCE.

.LIT...NONE.

38

In the hours before

Local storm report, Oct 10, 7:44 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
744 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....
Local storm report, Oct 10, 7:46 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
746 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0655 PM    HEBER SPGS                AR   WIND DAMAGE
10/10/01   CLEBURNE                       TREES AND POWER LINES
                                          DOWN. REPORTED BY
                                          SHERIFFS OFFICE.
Local storm report, Oct 10, 7:55 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
755 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0540 PM    RUSSELLVILLE              AR   WIND DAMAGE
10/10/01   POPE                           TREES AND POWER LINES
                                          DOWN. REPORTED BY 911.

0543 PM    DOVER                     AR   WIND DAMAGE
10/10/01   POPE                           ROOF BLOWN OFF DOVER
                                          COMMUNITY CENTER.
                                          REPORTED BY 911.

0605 PM    1 W ADONA                 AR   WIND DAMAGE
10/10/01   PERRY                          TREE LIMBS DOWN ON
                                          HIGHWAY 10. REPORTED BY
                                          SHERIFFS OFFICE.

0615 PM    1 S SCOTLAND              AR   WIND DAMAGE
10/10/01   VAN BUREN                      TREES DOWN ACROSS
                                          HIGHWAY 95. REPORTED BY
                                          SHERIFFS OFFICE.

0625 PM    CULPEPPER                 AR   WIND DAMAGE
10/10/01   VAN BUREN                      TREES DOWN. REPORTED BY
                                          SHERIFFS OFFICE.

0627 PM    CHOCTAW                   AR   WIND DAMAGE
10/10/01   VAN BUREN                      TREES DOWN ACROSS
                                          HIGHWAY 9. REPORTED BY
                                          SHERIFFS OFFICE.

0630 PM    CLINTON                   AR   WIND DAMAGE
10/10/01   VAN BUREN                      TREE FELL ON A HOUSE.
                                          REPORTED BY SHERIFFS
                                          OFFICE.

0630 PM    2 SE CLINTON              AR   WIND DAMAGE
10/10/01   VAN BUREN                      TREES DOWN AND TV
                                          ANTENNAS BLOWN DOWN IN
                                          THE BARRENS COMMUNITY.
                                          REPORTED BY SHERIFFS
                                          OFFICE.

0630 PM    LANDIS                    AR   WIND DAMAGE
10/10/01   SEARCY                         POWER LINES DOWN.
                                          REPORTED BY SHERIFFS
                                          OFFICE.

0640 PM    CONWAY                    AR   WIND DAMAGE
10/10/01   FAULKNER                       HIGHWAY SIGN DOWN ON
                                          INTERSTATE 40 AND A
                                          COUPLE OF POWER LINES
                                          DOWN IN CONWAY.
                                          REPORTED BY CONWAY
                                          POLICE DEPT.

0655 PM    HEBER SPGS                AR   WIND DAMAGE
10/10/01   CLEBURNE                       TREES AND POWER LINES
                                          DOWN. REPORTED BY
                                          SHERIFFS OFFICE.

28
Local storm report, Oct 10, 8:04 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
804 PM CDT WED OCT 10 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0745 PM    5 S KIRBY                 AR   .75 INCH HAIL
10/10/01   PIKE                           DIME SIZE HAIL AT
                                          COWHIDE COVE. REPORTED
                                          BY SHERIFFS OFFICE.
Special weather statement, Oct 10, 8:47 PM CDT, 15 minutes before
ARZ003-004-012-013-021>023-030-031-037>042-052>054-110200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
847 PM CDT WED OCT 10 2001

SEVERE THUNDERSTORM WATCH NUMBER 770 WHICH WAS ISSUED LATE THIS
AFTERNOON FOR PARTS OF NORTHERN AND WESTERN ARKANSAS IS NO LONGER IN
EFFECT FOR THE FOLLOWING COUNTIES...

...BAXTER...LOGAN...SCOTT...YELL...NEWTON...SEARCY...VAN BUREN...
BOONE...CONWAY...JOHNSON...MARION...PERRY...AND POPE.

SEVERE THUNDERSTORM WATCH NUMBER 770 REMAINS IN EFFECT UNTIL 900 PM
FOR THE FOLLOWING COUNTIES...

...HOT SPRING...MONTGOMERY...PIKE...CLARK...POLK...AND GARLAND.

22
Special weather statement, Oct 10, 8:58 PM CDT, 4 minutes before
ARZ004>007-013>016-022>025-031>034-039-042>047-110300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
858 PM CDT WED OCT 10 2001

SEVERE THUNDERSTORM WATCH NUMBER 771 WHICH WAS ISSUED LATE THIS
AFTERNOON FOR PARTS OF CENTRAL AND EASTERN ARKANSAS IS NO LONGER IN
EFFECT FOR THE FOLLOWING COUNTIES...

...POPE...WHITE...CONWAY...FAULKNER...PERRY...MARION...BAXTER...
FULTON...SHARP...IZARD...SEARCY...STONE...INDEPENDENCE...VAN BUREN...
AND CLEBURNE.

SEVERE THUNDERSTORM WATCH NUMBER 771 REMAINS IN EFFECT UNTIL 1100
PM FOR THE FOLLOWING COUNTIES...

...PRAIRIE...LONOKE...PULASKI...SALINE...GARLAND...WOODRUFF...
JACKSON...AND MONROE.

22

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 7:09 PM CDTSevere Thunderstorm WarningLZKIzard41 min
Oct 10, 7:16 PM CDTSevere Thunderstorm WarningLZKIndependence39 min
Oct 10, 7:24 PM CDTSevere Thunderstorm WarningLZKSharp46 min
Oct 10, 7:33 PM CDTSevere Thunderstorm WarningLZKPike42 min
Oct 10, 7:38 PM CDTSevere Thunderstorm WarningLZKJefferson37 min
Oct 10, 7:43 PM CDTSevere Thunderstorm WarningLZKLonoke, Prairie62 min
Oct 10, 8:05 PM CDTTornado WarningLZKJefferson30 min
Oct 11, 12:03 PM CDTSevere Thunderstorm WarningLZKDrew42 min

Nearby

Flash Flood Warnings in Arkansas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.